News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: skin problem for 2 years. please help.


 rashlady - Thu Jun 30, 2005 8:32 pm

when i was 3 months pg with my daughter, I noticed a skin discoloration under my boobs. It didn't itch, is not raised, there are no blisters, no redness. It is was just flat, dark (like brown or grey) and in the pattern of an old school black and white notebook cover. and rough to the touch. when i look reeeeeally closely, i can see some bits of skin scales lifted up . i tried to pull one of these miniscules bits of skin but they are very attached. Again not plainly seen, but if you used magnifying glass you can see the scales.

the thing grew as the months passed and eventually covered my entire stomach all the way down to my belly botton, all around my boobs (not on my boobs, but around them) up to my armpits. and up between my boobs.

I went to a derm who said he thought it was t.v.? he told me I couldn't use the pill meds cuz I was pg. instead he gave me a dandruff shampoo and said to put it on at night and rinse off in the morning. after 3 days of that I had to stop and call in sick to work cuz it burned all my skin! after I recovered from that, all I could do was bath in the shampoo and live with it till after i was done breasfeeding. I went back, and he prescribed the pills. I took those for about 3-4 weeks but they didn't help much. He then sent a culture in and said he was very confused that nothing came back except for yeast.

I learned to live with this thing for 2 years now and am tired of it like you can't imagine.

recently this thing has crept up between my boobs up to my neck itching and burning the whole way up there. then it dies off on its own and starts again. I think there might be some secondary stuff going on between my boobs cuz that's the only place the skin becomes inflamed, raised, super itchy and i've even had a handfull of tiny blisters show up there..

If a picture would help, i'd post one, no problem Just a close up (i promise, no boobs) LOL! I'm just reaching out at this point.

I scoured the web and looked at every picture of skin diseases, rashes, fungii, vd's, but nothing that looks like what I got.
 Shannon Morgan, CMA - Fri Jul 01, 2005 9:12 am

User avatar If you have an overgrowth of yeast, I'm surprised he didn't recommend a topical over the counter yeast cream or give you a prescription for Diflucan, a one time pill that usually clears a yeast infection. Yeast likes a warm, moist environment, like under large breasts and the vagina, and often does in diabetics. It can also overgrow due to antibiotic use. Are you prone to vaginal yeast infections?

I suggest calling your doctor and asking him about the Diflucan. :D
 rashlady - Fri Jul 01, 2005 11:12 am

hi, he never mentioned anything else. he only said he was shocked it came back with yeast and then refilled my prescription for the meds he gave when he thought it was t.v.

I never finished the bottle because it wasn't helping and I didn't feel comfortable taking something for a misdiagnosis.

He never mentioned diflucan either. So if this is yeast, an over the conter yeast med might help?

I USED to be prone to yeast infections after i started haiving sex with my how hubby. I think he kept passing it to me or something, I dunno. I just know that a lot of times after sex, the next day i'd be itching and burning with yeast infection all over the place down there.

I have some left over monistat. 7 cream. is it safe to use that if i'm pg? (were trying to get pregnant and until this cycle ends, I won't know if this month was a success.

thanks!
 Shannon Morgan, CMA - Fri Jul 01, 2005 12:57 pm

User avatar It is advised that you do not use it vaginally in the first trimester of pregnancy or while breastfeeding; if you are trying to conceive, ask your doctor, and ask him if using it topically would be any sort of risk just to be safe. :D

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here